Hail, Mills
- When
- May 8, 8:34 PM CST
- Where
- Mills County, 4 mi S of Pacific Jct
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -95.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 8, 1:28 PM CST, 7 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE 228 PM CDT MON MAY 8 2006 .DISCUSSION... WILL KEEP THIS DISCUSSION ON THE SHORT SIDE SO I CAN GET THE GRIDS SHIPPED BACK TO OMA AND GET READY FOR THUNDERSTORMS IN CASE THEY POP WITHIN NEXT FEW HOURS. CURRENT SITUATION HAS SURFACE TROUGH ACROSS NEB FROM THE NE TO SW. LOW 60 DEWPOINTS STREAMING NORTH FROM KS AND JUST NOW GETTING INTO SE NEB WHILE BEHIND THE TROUGH THEY ARE IN THE LOWER TO MID 40S. LOWER CLOUDS THAT COVERED MUCH OF THE EASTERN STATE EARLY THIS MORNING HAD PRETTY MUCH DISSIPATED BY NOON ALLOWING SOME SUN BEFORE CI DECK MOVED IN FROM THE WEST. STILL WE HAVE HAD DECENT HEATING TODAY WITH MANY LOCATIONS IN THE LOWER TO MID 70S BY 2 PM. THIS RESULTING IN SFC BASED CAPE VALUES OF AROUND 1500 J/KG IN EXTREME SE CWA AS SEEN ON LAPS AND THE RUC ANALYSIS. MEANWHILE WATER VAPOR IMAGERY SHOWING SHORTWAVE TROUGH MOVING INTO WESTERN NEB IN GOOD WESTERLY FLOW. BULK SHEAR NUMBERS OFF OF THE NAM SHOW 50 KTS RIGHT OVER ERN NEB BY 00Z TUES. LOOKING AT SOME FORECAST SOUNDINGS OVER THE CWA SHOW MODEST INSTABILITY THIS AFTERNOON BTWN 1500-2000 J/KG WITH THE BETTER NUMBERS SOUTH. IT LOOKS LIKE THE NAM IS NOT TOO BAD WITH DEW POINT NUMBERS AT THE SURFACE...AT LEAST THE BIAS IS NOT AS HIGH AS NORMAL. THUS THE CAPE VALUES SEEM OKAY. THE OTHER THING OF NOTE IS THAT THE LOW LEVEL SHEAR DOES NOT LOOK AS IMPRESSIVE FURTHER SOUTH BUT THE NAM DOES SHOW IT TO BE PRETTY RESPECTABLE OVER THE OMA AREA AROUND 00Z WHICH WILL BE SOMETHING TO KEEP AN EYE ON. AT THIS POINT EXPECT THUNDERSTORMS TO BREAK OUT LATE THIS AFTERNOON AND MOVE ACROSS THE CWA OVERNIGHT. WITH DECENT WESTERLY FLOW ALOFT ALSO EXPECT MOST OF THE ACTIVITY TO HAVE PUSHED OFF TO THE EAST BY SUNRISE TUESDAY. SEVERE THREAT CONTINUES TO BE A POSSIBILITY THIS EVENING. OTHERWISE...HAVE LEFT THE REST OF THE FORECAST PRETTY MUCH AS IS FOR NOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && EWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 630 PM CDT MON MAY 8 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 630 PM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING...GENERALLY SOUTHEAST OF AN ALBION TO NORFOLK AND WAYNE LINE. STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL NEBRASKA WILL CONTINUE TO DRIFT EAST THIS EVENING...INTO HIGH INSTABILITY AND INCREASING SHEAR OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. THUS THESE STORMS SHOULD MAINTAIN STRENGTH AS THEY MOVE INTO THE DAVID CITY AND COLUMBUS AREAS. A COLD FRONT DROPPING SOUTHEAST INTO EASTERN NEBRASKA WILL ALSO COMBINE WITH THE UNSTABLE ATMOSPHERE TO SPARK ADDITIONAL THUNDERSTORMS FROM NEAR ONAWA TO COLUMBUS EARLY IN THE EVENING... WITH THESE STORMS SWEEPING THROUGH THE REST OF EAST CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING IN AREAS SOUTHEAST OF AN ALBION TO NORFOLK TO WAYNE LINE. DERGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 8 N ARLINGTON 41.57N 96.36W
05/08/2006 E0.88 INCH WASHINGTON NE PUBLIC
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
917 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 9 NNE ARLINGTON 41.57N 96.29W
05/08/2006 E1.00 INCH WASHINGTON NE PUBLIC
&&
SKThe Omaha radar (KOAX), 62 km away, was scanning. The volume nearest the first event began at 02:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510144.